Alert archive / Georgia / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 256, NWS Jacksonville, FL
NWS Jacksonville, FL issued this severe thunderstorm warning at Aug 11, 2000, 5:42 PM EDT for Camden County, Georgia. It was in force for 33 min. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Aug 11, 2000, 5:42 PM EDT (21:42 UTC)
- Expired
- Aug 11, 2000, 6:15 PM EDT
- In force
- 33 min
- Issued by
- NWS Jacksonville, FL
- Area
- Whole counties
County Camden County, GA
The radar
The Jacksonville radar (KJAX), 49 km from the middle of the area, began a volume at 21:43 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 11, 5:44 PM EDT | Thunderstorm Wind | St Marys, GA | Large trees and power lines were blown down. |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Jacksonville, FL (KJAX), launched 12:00Z, 9.7 hours before the alert went out and 47 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1883 J/kg
- Mixed-layer CIN
- -39 J/kg
- Mixed-layer LCL
- 902 m above ground
- 0-6 km bulk shear
- 6 kt
- 0-1 km storm-relative helicity
- -37 m²/s²
- 0-3 km storm-relative helicity
- 9 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS52 KJAX 112144 SVRJAX GAC039-112215- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE JACKSONVILLE FL 542 PM EDT FRI AUG 11 2000 THE NATIONAL WEATHER SERVICE IN JACKSONVILLE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... CAMDEN COUNTY IN SOUTHEAST GEORGIA * UNTIL 615 PM EDT * AT 542 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM WITH DAMAGING WINDS 3 MILES NORTHWEST OF HARRIETTS BLUFF...OR ABOUT 7 MILES NORTH OF KINGSLAND...MOVING EAST AT 25 MPH. * SOME LOCATIONS NEAR THE PATH OF THE STORM THROUGH 615 PM EDT... COLESBURG AND WOODBINE... HARRIETTS BLUFF... CUMBERLAND ISLAND... HIGH POINT... IF SEVERE WEATHER APPROACHES YOUR AREA...GO INSIDE A STURDY BUILDING AWAY FROM WINDOWS. REMEMBER...A SEVERE THUNDERSTORM CAN PRODUCE LARGE DAMAGING HAIL...DAMAGING WINDS IN EXCESS OF 55 MPH...DEADLY LIGHTNING...AND VERY HEAVY RAIN. $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 11, 3:10 PM EDT, 2 hours 32 minutes earlier.
Area forecast discussion, Aug 11, 3:10 PM EDT, 2 hours 32 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSONVILLE FL 310 PM EDT FRI AUG 11 2000 EARLIER THUNDERSTORM ACTIVITY OVER MARION COUNTY HAS MOVED SOUTHEAST. CURRENTLY THUNDERSTORMS ARE BUILDING OVER GA AND MOVING INTO SUWANNEE VALLEY. ACTIVITY LASTED PAST 10PM LAST NIGHT. WITH PROXIMITY OF FRONT...OTHER BOUNDARIES...AND ABUNDANT INSTABILITY... WILL KEEP CHANCE POPS FOR TONIGHT. FORECAST...MID/UPPER TROUGH DEEPENS OVER THE REGION WHILE A CUTOFF LOW DIVES TO THE VA COAST LATE SUNDAY. A FRONT WILL MOVE INTO SOUTH GA ON SATURDAY AND STALL OVER THE REGION. GULF OF MEXICO MOISTURE WILL BE PUMPED ACROSS FLORIDA TONIGHT THROUGH SATURDAY AND AFFECTING OUR SOUTHERN COUNTIES. ETA/AVN PUTS BULLS-EYE OF UPPER LVL DIVERGENCE AND STRONG OMEGA ACROSS CENTRAL FL DURING SAME TIME PERIOD. WILL BUMP POPS TO LIKELY FOR MARION...PUTNAM...FLAGLER COS ON SATURDAY...THEN 40 PERCENT POPS FOR NORTHERN FL AND 20 PERCENT FOR GA. MARINE...WINDS HAVE INCREASED OVER THE WATERS AS THE GRADIENT TIGHTENS WITH THE APPROACH OF THE FRONT. WESTERLY FLOW WILL PRODUCE HIGHER SEAS OFFSHORE WILL DIVIDE THE OFFSHORE WATERS AND HOIST A SCEC FOR TONIGHT INTO SATURDAY FOR THE REGION. WILL KEEP NEAR SHORE JUST BELOW SCEC CRITERIA. EXTENDED...DRY NORTHWESTERLY FLOW OVER GA ON MONDAY BEHIND THE WEAKENED FRONT THAT IS STALLED ACROSS THE REGION. MOISTURE RETURNS ACROSS THE ENTIRE FA LATE MONDAY. THANKS FOR COORD TBW. PRELIM... AMG 71/89/65/90 422- SSI 73/85/69/87 422- JAX 75/90/69/90 3422 GNV 73/88/68/88 3422 28 .JAX.. .FL...NONE .GA...NONE TRABERT
In the hours before
Special weather statement, Aug 11, 12:00 PM EDT, 5 hours 42 minutes before
FLZ020>025-030>033-035>038-040-GAZ132>136-149>154-162>166-112000- NORTHEAST FLORIDA/SOUTHEAST GEORGIA HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSONVILLE FL 1200 PM EDT FRI AUG 11 2000 ...SCATTERED STRONG THUNDERSTORMS THIS AFTERNOON AND EVENING... A COLD FRONT WILL MOVE INTO SOUTHEAST GEORGIA LATE TONIGHT AND INTO NORTHEAST FLORIDA SATURDAY. THE ATMOSPHERE WILL BECOME MOIST AND VERY UNSTABLE OUT AHEAD OF THE FRONT THIS AFTERNOON AND EVENING. SCATTERED THUNDERSTORMS WILL BEGIN JUST INLAND FROM THE GULF COAST BY EARLY THIS AFTERNOON AND SPREAD NORTH AND EAST ACROSS MUCH OF THE AREA LATER THIS AFTERNOON INTO THE EARLY EVENING. STEERING WINDS ARE EXPECTED TO BECOME WEST AND INCREASE DURING THE AFTERNOON WHICH WOULD FOCUS MOST OF THE THUNDERSTORM ACTIVITY TOWARDS THE EAST COAST BY LATE THIS AFTERNOON. THE THUNDERSTORMS WILL BE CAPABLE OF DEADLY FREQUENT CLOUD TO GROUND LIGHTNING...STRONG AND GUSTY WINDS...AND PERIODS OF VERY HEAVY RAIN. A COUPLE OF STORMS MAY BECOME BRIEFLY SEVERE WITH DAMAGING WINDS AND HAIL THE MAIN THREATS. WITH WEST WINDS...TEMPERATURES ARE EXPECTED TO REACH THE MID 90S IN MOST LOCATIONS...EVEN AT THE BEACHES. WITH THE HUMIDITY COMBINED A FEW AREAS WILL SEE THE HEAT INDEX CLOSE TO 105 DEGREES. DUE TO THE POSSIBILITY OF SEVERE WEATHER...STORM SPOTTERS SHOULD BE ALERT FOR POSSIBLE ACTIVATION THIS AFTERNOON AND EVENING. FOR ADDITIONAL INFORMATION...VISIT THE# NATIONAL WEATHER SERVICE IN JACKSONVILLE WEBSITE ON THE INTERNET AT WWW.SRH.NOAA.GOV/JAX. DEESE
The office that day
Everything else NWS Jacksonville, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 10, 8:17 PM EDT | Severe Thunderstorm Warning | JAX | Brantley, Glynn, Wayne | 58 min |
| Aug 10, 10:15 PM EDT | Severe Thunderstorm Warning | JAX | Pierce, Ware | 60 min |
| Aug 11, 4:39 PM EDT | Severe Thunderstorm Warning | JAX | Glynn | 36 min |
| Aug 11, 5:17 PM EDT | Severe Thunderstorm Warning | JAX | Camden | 28 min |
Nearby
Severe Thunderstorm Warnings in Georgia, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.